My warning to you is to please have your blood checked regularly. I was only on it for 3 months. My doctor would check my blood but I don't think as often as he should. When I started having a reaction to it, my doctor said, "Well, all medication has side effects, even aspirin. You'll just have to live with them." 2 weeks later I was in isolation with bone-marrow failure for 11 days. He is no longer my doctor of course.
I don't want to scare you and what happened to me is very rare, but please make sure your doctor is pro-active and stays on top of your treatment. I know this drug can be a wonder drug and best of luck to you.
I have been on 6 mp since november...and it gets better everyday! I feel better everyday. Do not be afraid of the drug...get your blood work...give it time to work...The deciding factor for me was okay I can have a bad reaction...it wont kill me and it could not be any worse than the pain and discomfort Im already in...On top of that any adverse side affects that occur will be reversed just by simply stopping the medication....
Another point was that there is a real possibility that you could achieve full remission with no symptoms what so ever for 5 years or longer...Wow to be normal again....LOL
I was on 6mp for 7 months before getting pregnant a year ago and then for some reason started getting really bad headaches and extreme fatigue when taking it while pregnant so we stopped it. I am now back on it again and have been for about 2 months. All I can say is that I have found the drug for me! Both times I started the 6mp I was also on the predinsone and for the first time ever I didn't get sick while tapering and actually didn't have to go back on pred. one month later. I now only take 6mp and haven't felt this good since before I even knew I had crohns. The only side effect I notice is a little fatigue but I will take it! And as far as the headaches, they went away the very same day I stopped the 6mp. I get blood work about every 2-3 months and everything is fine. I take 100mg.